October 2, 2022

Can ibuprofen be taken with paracetamol?

Paracetamol is an ingredient in many remedies that you can buy from pharmacies and supermarkets

Both ibuprofen and paracetamol can be used as pain relievers, but can you take them both at the same time?

Here’s what you need to know.

Register to our NationalWorld Today newsletter

When can I take paracetamol?

Paracetamol is a common painkiller used to treat body aches and pain, and can also be used to reduce a high temperature.

It is available in combination with other pain relievers and anti-sickness medications, and is also an ingredient in a wide range of cold and flu remedies.

Paracetamol can be taken with or without food, the usual dose for adults being one or two 500mg tablets up to four times in 24 hours. You should always leave at least 4 hours between doses.

Can I take ibuprofen with paracetamol?

It’s safe to take paracetamol with other types of painkillers that don’t contain paracetamol, such as ibuprofen, aspirin and codeine, according to the NHS.

However, you should not take paracetamol with other medicines containing paracetamol. If you take two different medicines containing paracetamol, there is a risk of overdose.

Before taking any other medicine, you should check the label to see if it contains paracetamol.

Paracetamol is an ingredient in many remedies that you can buy from pharmacies and supermarkets, including migraine remedies and cough and cold products.

Some prescription drugs also contain paracetamol together with other pain relievers, such as co-codamol (paracetamol and codeine), co-dydramol (paracetamol and dihydrocodeine), and tramacet (paracetamol and tramadol).

When can I take ibuprofen?

The usual dose for adults is one or two 200 mg tablets or capsules three times a day.

In some cases, your doctor may prescribe a higher dose of up to 600mg to be taken four times a day if needed, but this should only happen under the supervision of a doctor.

If you are taking granules, the usual dose for adults is one sachet two or three times a day, but some people may need to take it four times a day.

If you take ibuprofen three times a day, you should wait at least six hours between doses. If you take it four times a day, leave at least four hours between doses.

If you are taking ibuprofen in liquid form, 10ml contains 200mg or 400mg, but you should always check the label.